Alert archive / Florida / Beach Hazards Statements in 2024

Beach Hazards Statement 25, NWS Melbourne, FL

December 6, 20245 counties in Florida

NWS Melbourne, FL issued this beach hazards statement at Dec 6, 2024, 3:04 AM EST for 5 counties in Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2024, 3:04 AM EST (08:04 UTC)
Expired
Dec 7, 2024, 3:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WHUS42 KMLB 060804
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
304 AM EST Fri Dec 6 2024

FLZ141-154-159-164-347-447-647-747-070800-
/O.NEW.KMLB.BH.S.0025.241206T0804Z-241207T0800Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
304 AM EST Fri Dec 6 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...A strong, southward-flowing longshore current is forecast
  to develop at all central Florida Atlantic beaches today, along
  with a moderate risk for dangerous rip currents.

* WHERE...Coastal Volusia, Coastal Brevard, Coastal Indian River,
  Coastal Saint Lucie, and Coastal Martin counties.

* WHEN...Through late tonight.

* IMPACTS...The southward-flowing current could pull swimmers into
  deeper water, making them more susceptible to dangerous rip
  currents. This will also generate strong rip currents near
  piers, jetties, and reefs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Dec 6, 1:15 AM EST, 1 hour 49 minutes earlier. Its key messages:

  • Issued at 952 PM EST Thu Dec 5 2024
  • There is a low chance for showers near and north of the Orlando metro and Cape Canaveral on Friday. Much cooler temperatures are forecast along and north of I-4 on Friday and Friday night.
  • Poor boating conditions are forecast to develop behind a cold front Friday into Saturday.
  • Dry weather is forecast this weekend and early next week as temperatures slowly warm back up.
Area forecast discussion, Dec 6, 1:15 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
115 AM EST Fri Dec 6 2024

...New AVIATION...

.KEY MESSAGES...
Issued at 952 PM EST Thu Dec 5 2024

- There is a low chance for showers near and north of the Orlando
  metro and Cape Canaveral on Friday. Much cooler temperatures are
  forecast along and north of I-4 on Friday and Friday night.

- Poor boating conditions are forecast to develop behind a cold
  front Friday into Saturday.

- Dry weather is forecast this weekend and early next week as
  temperatures slowly warm back up.

&&

.UPDATE... (Through Tomorrow)
Issued at 952 PM EST Thu Dec 5 2024

Another quiet evening for us. We are awaiting the next cold front,
which is just entering N Florida. Ahead of it, southwest winds
have modified our air mass, with H85 T's bumping up to around +12C
on the 05/23Z XMR sounding out of Cape Canaveral. Behind the
front and beneath strong high pressure, winter is quickly found
across the Tennessee & Mid Mississippi valleys where readings are
in the teens and 20s tonight.

The core of the jet streak responsible for this cold front will
remain well north of Florida, sending that surface high eastward toward
the Appalachians in 24 HR instead of directly for Florida. So,
the cold front will be on a weakening trend as it moves through
the state on Friday. However, it'll have enough of a punch to
deliver a batch of clouds, sprinkles/showers, and decidedly
cooler temps to residents near and north of Interstate 4. Tried to
capture this with steady or falling temperatures in the upper 50s
to mid 60s over this area tomorrow afternoon. Meanwhile, those
across our Treasure Coast communities will be saying "what front?"
as temperatures bounce well into the 70s once again.

Bottom line, our district will lie in the transition zone of
temperatures tomorrow, ranging from highs in the mid 50s up
around I-10 to as warm as 80F down in Miami!

&&

.PREVIOUS DISCUSSION... (Friday Night-Thursday)
Issued at 345 PM EST Thu Dec 5 2024

Friday Night...Overnight lows will drop slightly, falling into
the upper 30s to low 40s near and north of the I-4 corridor and in
the mid 40s to mid 50s southward and along the coast.

Saturday-Thursday...High pressure is forecast to continue building
across the southeast US into the weekend and will drift
southeastward across the peninsula early next week, keeping
conditions dry locally. North-northeast winds behind the front on
Saturday will veer to out of the east on Sunday, then out of the
southeast Monday, and out of the south on Tuesday. By Wednesday,
guidance is hinting at the potential for another frontal passage,
with isolated to scattered showers possible. Timing of the front
continues to be slightly different between the main global models,
so would not be surprised if timing eventually gets pushed back over
the next few days.

A general warming trend through this weekend and into early next
week is forecast, with highs in the upper 60s to mid 70s on Saturday
warming into the 70s Sunday and then into the upper 70s to low 80s
Monday through Wednesday. Cooler on Thursday behind the front
(though timing still remains uncertain) with highs in the mid 60s to
low 70s. Overnight lows in the mid 40s to mid 50s Saturday night
will rise into the 50s Sunday night and 60s Monday and Tuesday night
before falling once again on Wednesday night into the mid 40s to mid
50s.

&&

.MARINE...
Issued at 345 PM EST Thu Dec 5 2024

Tonight...Generally favorable boating conditions persist tonight as
the ridge axis moves south of the local waters due to an approaching
cold front. Westerly winds between 10 to 15 knots will keep seas
around 2 to 4 feet. Mostly dry overnight, with isolated showers
possible close to daybreak across the far northern Volusia waters as
the front moves closer to the area.

Friday-Tuesday...The cold front is forecast to move across the local
Atlantic waters on Friday, with isolated showers possible Friday
through Friday night. Winds become northerly behind the front,
increasing to 15 to 20 knots. Seas respond by building to 4 to 6
feet, with small craft likely needing to exercise caution across the
Gulf Stream Friday afternoon into Saturday. Winds are then forecast
to diminish to around 10 to 15 knots through the remainder of the
weekend and into early next week, with winds gradually veering from
the northeast on Saturday to out of the south on Tuesday. Seas fall
to 2 to 4 feet once again Saturday evening through Tuesday. Dry
conditions will prevail behind the front Saturday through Tuesday.

&&

.AVIATION...
(06Z TAFs)
Issued at 115 AM EST Fri Dec 6 2024

A cold front will continue to approach the northern terminals
early this morning. Light W/SW winds increase and veer N around
8-12 kts as the boundary sinks southward across central Florida.
Cloud cover builds with MVFR CIGs forecast from ISM/TIX
northward. Forecasting CIGs to remain VFR at MLB and the Treasure
Coast terminals as the front gradually weakens. VCSH from ISM/TIX
northward for occasional light showers or sprinkles.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  44  65  47 /  20   0   0   0
MCO  66  46  69  49 /  20   0   0   0
MLB  70  52  71  54 /  20  10   0   0
VRB  73  54  73  55 /  10  10   0   0
LEE  63  41  67  46 /  20   0   0   0
SFB  63  45  68  47 /  20   0   0   0
ORL  66  47  69  50 /  20   0   0   0
FPR  74  54  72  54 /  10  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Heil
AVIATION...Law
Hazardous weather outlook, Dec 5, 7:56 PM EST, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
756 PM EST Thu Dec 5 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-061300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
756 PM EST Thu Dec 5 2024

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Tonight.

.RIP CURRENT AND SURF IMPACT...
A Moderate risk of life-threatening rip currents continues at all
central Florida Atlantic beaches. Always swim near a lifeguard
and never enter the water alone.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a limited threat from cold temperatures early Saturday,
with minimum wind chills in the upper 30s to around 40 degrees,
over portions of Lake and interior Volusia counties.

North winds increase to 15 to 20 knots over the Atlantic waters
behind a cold front Friday into Friday night. Seas are forecast
to build to 6 feet in the Gulf Stream.

At least a Moderate risk of rip currents will continue into the
weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:31 AM ESTSmall Craft AdvisoryMLB33 hr

Nearby

Beach Hazards Statements in Florida, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.